Well it has been just past 4 months since I went in for my MVD Surgery. Since then I have been experiencing numbness and extreme pain in my jaw that I want to rip it off my face. My tongue is on fire constantly I can not drink a simple drink without pain never mind eating it is awful. I ant to rip out every tooth on the right side on the top and bottom everytime I breath in it singes the nerves in my mouth and I want to cry. The right side of my jaw muscle from my ear to my mouth is tight and hurts all the time. I still have pain at the incision site and I want to scream and kill everyone that I talk to at the doctors offices cuz they are not listening or making me jump through hoops again and I will prolly face surgery all over again. I am at my whits end again and its not a good place for me cuz I want to die. I have been trying gapapentin 3 times a day to no avail and waiting on Cymbolta to be PA from the insurance. Norco for pain but like always pain meds do not work for me. Now they are saying i need physical therapy what is that going to do for me???
Oh Collette, I’m so sorry, is it AD and TN ? I too only experienced 4 months relief before the pain escalated and with it the meds again…it’s discouraging to say the least…
I guess for me I’ve been trying really hard to get this pain under control…I was never able to completely get off the Tegretol after MVD but I did get off 2 other meds. By September ( MVD was April) I had to increase the Tegretol and add a 2nd med.(baclofen) that one didn’t work so tried another med (Dilantin). I have a 3rd med my neuro prescribed in December ( keppra) which I haven’t added… yet.
Neuro left it to me to decide when based on my pain levels etc. I’d rather not add the keppra unless I absolutely have to as the side effects I deal with now are enough and by adding the third med these would worsen or increase my neuro said.
I still consider my MVD successful as before my pain was 10/10 24/7. Now I at least get hours or sometimes a few days with minimal to no pain.
Physio was recommended to me by my insurance provider, I went to the consult and unfortunately for me any form of cardio brings on the pain instantly, it’s terrible. So my doctors had to write letters informing them I couldn’t continue.
Right now you need to focus on finding the right med or combo of meds and doses that will help alleviate your pain, if the gabapentin dose isn’t cutting it has your doctor recommended increasing it?
I use a heating pad to help ease the severity of the pain it helps a little, not much but enough to keep my sanity.
I’m just writing to let you know, you’re not the only one, and I really understand…
Sending positive thoughts and ((( hugs ))) I hope you get so e relief soon my friend!
So sorry for your pain, i know how you feel, it's a pain no one should barre.It might take awhile to find the right meds for you, and you have to fight for yourself, lots of hoops. I still am not painfree, my insion site is still tender, lots of headaches around the area.I still can not let my hair touch my face or left ear. I really feel there HAS to be a better medicine for pain.
Oh, Collette, I am so sorry. I truly do know how you feel, tho the tongue pain is unique and I can't imagine the frustration at just wanting to put something in your stomach without pain. My pain has moved over time from my lower jaw, to upper, to cheekbone, eyeball, eyebrow, and now forehead with a few cheekbone and eyeball or brow mixed in for good measure. I have had many surgeries, including an MVD where the doc caused trigeminal neuropathy, or possibly AD, tried a gazillion meds, etc, and still suffer enough after 7 years where I sometimes have just wanted to cut out my forehead with a Bowie knife, and damn the consequences. When it's intense enough, and constant, after hour 4 or so, and 32mg of dilaudid over 6-8 hours doesn't touch it, all I want to do is claw my face off, and that is what I look like I'm doing the whole time. So, I get it, Lordy do I ever. I'm so sorry.
When I was taking 900mg of Lyrica a day (a ridiculous and unheard-of amount) it really kept that constant pain more at bay, and less lengthy. But I had a deep brain stimulator implanted at Mayo Rochester, MN, and to be able to see if it's working, to try to find the right program, I have to keep the Lyrica to 400mg/day. I have had success with the lancinating pain disappearing thanks to the DBS, but since I lowered Lyrica, the pressure /constant/burning /whatever pain rears it's repulsive head. And the desire to pull out my alligator - skinning knife (kidding, folks!) is as strong as Thor 's attraction to his hammer. I want to die, too. I used to be afraid of death, but if it's coming for me, I now welcome it, especially when I know all my pain, and tears will be gone when I'm with Jesus. We, every one of us, understand why TN was/is called "the suicide disease."
That said, please don't let the TN win. Keep trying. Try different docs/hospitals, Mayo, other specialist docs, ask for financial help if you need it. Mayo has a great scholarship program for needy patients. Never give in or up.
Keep coming here, and venting, keep finding others who "get it." Make sure you have a great support system that stays strong when you can't be, and they get support, or tools for themselves, too, as the supporting cast.
I pray that you can get relief, especially permanent relief, or better yet, a cure. Keep fighting!